Jump to content

Weak legs


Justakid

Recommended Posts

I remember when My Mom was taking prednisone at high doses the doctor said her legs would be weak.

I'm on 40mg of Prednisone a day to help with breathing and my legs are turning to mush! Tried to taper off but had too many problems, back up to 40mg till I see doc on the 9th for chemo. Prednisone is another miracle drug (like Xanax).

Anyone else having issues? I'm too young for a cane.

Link to comment
Share on other sites

You are too young for a cane !!...but what about a sturdy golf umbrella? LOL ..seriously though, if it will help you with your wobly legs, and keep you from falling and getting hurt--you may need to use something right now until your strength comes back.

In our case, my dad's legs became extremely weak...and the saying..."if you don't use it- you lose it" applied to him. Ironically, the more he sat and rested (layed or sat down)- because of the weakness- the weaker he became. And he began to lose muscle and ultimately required physical therapy. Went directly to wheelchair- then improved to a cane- then could walk again with little assistance.

Someone else with first-hand experience with this will post a reply with much more insight I am sure. Just wanted to let you know I'm sending prayers and positive thoughts your way right now.

Link to comment
Share on other sites

Beth..

Mom pretty much had the same problems as Katie's dad. She did nothing for so long, then spent almost an entire month in the hospital. We did get her a cane and she used the motorized carts in the grocery store and walmart a few times, but the more she used those legs the steadier they became. She is still not 100 percent and is planning to do pulkmonary rehab and physical therapy if needed. I am always grabbing her elbow when she walks to try to steady her. PLus she wears those slip on type shoes which totally drive me up the wall. I try to tell her a fitted shoe would give her more confidence in her walk, but she wears em year round, so now i worry about frostbite too. If it got that cold here in Texas that i had to worry with frostbite, well who knows....forgot where i ws going with that thought.

Anyhow, dont know if this relates to anything you are experiencing right now, but hang in there this too will pass.

Love,

Kim

Link to comment
Share on other sites

Beth,

I was on steroids for quite awhile and they did the same thing to my legs, it got pretty bad, I could not walk up an incline or stairs without help, and some days were worse than others. I described it as feeling like I was walking through "sludge". I never had to get a cane and once I stopped the steroids it eventually went away - from what I can remember it did not take very long once I got off the steroids. It is the steroids that is doing it.

I am goingto PM you about another problem I had on steroids (the explanation is a little long) that you really need to know about if it happens to you and what to do about it. Good Luck.

Carrie

Link to comment
Share on other sites

Beth,

How about finding one of those sword canes, you know with a sword hidden inside? or one with a flask in the top, so you can tipple a little when feeling really frustrated? It doesn't have to be old ladyish, find a real neet carved cane of some sort! Prayers still coming for you and everyone!

Blessings

Betty

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.